The Real Dangers Of Liquid Nicotine

510N e-cigarette and e-liquids

(Photo credit: wstryder)

Robert Glatter, MD is an emergency physician on staff at Lenox Hill Hospital in New York City, where he has practiced for the past 10 years. He has a keen interest in medical technology and public health education and he recently published an article called The Real Dangers of Liquid Nicotine.  In it he states:

“An awareness of the toxicity of nicotine–not only from ingesting it, but from skin contact–is an important aspect that the public often is unaware of, and that may lead to toxic symptoms that are a manifestation of an “overdose”—rapid heart beat, elevated blood pressure, along with nausea, vomiting, diarrhea, dizziness confusion and potentially seizures leading to coma and death. With more severe exposures, low blood pressure along with a low heart rate are ominous signs.”

He goes on to report how calls to poison control centers across the country have increased dramatically typically related to poisonings of young children.

“Parents who vape and purchase replacement e-liquid nicotine need to be keenly aware of the danger of poisoning that liquid nicotine can pose to their unsuspecting children who may venture into bottles left in the home.”

He summarizes a fact that many vapers simply don’t want to see:

“The broader issue is the safety of children–as well as adults–as this “harm reduction” technology replaces one evil with another lurking danger.”

Read the original article here: www.forbes.com/sites/robertglatter/2014/03/24/the-real-danger-of-liquid-nicotine

Bookmark the permalink.

Leave a Reply